Alert archive / Missouri / Tornado Warnings in 2019

Tornado Warning 19, NWS Springfield, MO

April 30, 2019Dade County, Greene County, Lawrence County, Missouri

NWS Springfield, MO issued this tornado warning at Apr 30, 2019, 4:39 PM CDT for Dade County, Greene County, Lawrence County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2019, 4:39 PM CDT (21:39 UTC)
Expired
Apr 30, 2019, 5:04 PM CDT
In force
25 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Dade County, MO, Greene County, MO, Lawrence County, MO

The radar

The Springfield radar (KSGF), 34 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 12:02 PM CDTTornado WatchSPC13 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

890 
WFUS53 KSGF 302139
TORSGF
MOC057-077-109-302215-
/O.NEW.KSGF.TO.W.0019.190430T2139Z-190430T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
439 PM CDT TUE APR 30 2019

The National Weather Service in Springfield has issued a

* Tornado Warning for...
  Northeastern Lawrence County in southwestern Missouri...
  West central Greene County in southwestern Missouri...
  Southeastern Dade County in southwestern Missouri...

* Until 515 PM CDT.
    
* At 439 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Miller, or 7 miles northwest of Mount Vernon,
  moving northeast at 30 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Ash Grove...                      Miller...
  Halltown...                       

This includes Interstate 44 between mile markers 54 and 61.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.

&&

LAT...LON 3713 9391 3718 9396 3724 9394 3735 9366
      3732 9356 3717 9357
TIME...MOT...LOC 2139Z 242DEG 27KT 3719 9391 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

Hatch
2 follow-up statements
410 
WWUS53 KSGF 302151
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
451 PM CDT TUE APR 30 2019

MOC057-077-109-302215-
/O.CON.KSGF.TO.W.0019.000000T0000Z-190430T2215Z/
Lawrence MO-Greene MO-Dade MO-
451 PM CDT TUE APR 30 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN LAWRENCE...WEST CENTRAL GREENE AND SOUTHEASTERN DADE
COUNTIES...
    
At 450 PM CDT, a confirmed tornado was located over Miller, or 8
miles north of Mount Vernon, moving east at 15 mph.

HAZARD...Damaging tornado and half dollar size hail.

SOURCE...Law enforcement confirmed tornado. At 4:48 PM the Fire 
         Department reported a tornado on the ground west of Miller. 
         
IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ash Grove...                      Miller...
Halltown...                       

This includes Interstate 44 between mile markers 57 and 61.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3719 9389 3722 9392 3725 9391 3735 9366
      3732 9356 3719 9357
TIME...MOT...LOC 2150Z 255DEG 13KT 3722 9386 

TORNADO...OBSERVED
HAIL...1.25IN

$$

Hatch
410 
WWUS53 KSGF 302204
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
504 PM CDT TUE APR 30 2019

MOC057-077-109-302213-
/O.CAN.KSGF.TO.W.0019.000000T0000Z-190430T2215Z/
Lawrence MO-Greene MO-Dade MO-
504 PM CDT TUE APR 30 2019

...THE TORNADO WARNING FOR NORTHEASTERN LAWRENCE...WEST CENTRAL
GREENE AND SOUTHEASTERN DADE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Missouri.

LAT...LON 3719 9389 3722 9392 3725 9391 3735 9366
      3732 9356 3719 9357
TIME...MOT...LOC 2202Z 242DEG 27KT 3727 9374 

$$

Hatch

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:53 PM CDT, 46 minutes earlier.

Area forecast discussion, Apr 30, 3:53 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
353 PM CDT Tue Apr 30 2019

.SHORT TERM...(This evening through Wednesday)
Issued at 305 PM CDT Tue Apr 30 2019

Rather active pattern setting up across the area at mid afternoon.
Several supercells have initiated over NE OK and have moved into
the area. The RUC is indicating that instability as well as the h8
winds will continue to increase from late this afternoon into this
evening. With 0-6km bulk shear values around 50 kts at this
time...all modes of severe weather will be possible.

Surface front is currently situated from about Ft. Scott KS to
Rolla. The warm front will lift northward overnight as a surface
wave moves up the front...however...the cold front will remain
anchored over southeast Kansas as the wave moves up the front.
This will create a heavy rain scenario over southeast Kansas and
western Missouri as cells will continue to train along the front.

As the night progresses...models are hinting at the supercells
eventually evolving into a more linear mode of convection during
the overnight hours. This will increase the damaging wind and
QLCS tornado threat as well. As the line moves through...it should
stabilize the atmosphere into the morning but with the heating of
the day...could see another round of severe weather developing
tomorrow afternoon.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 305 PM CDT Tue Apr 30 2019

As the main upper level wave begins to eject into the Plains on
Thursday...the surface front will begin to make some eastward
progress. The front should push through the region Thursday night
into Friday. However...it may be Saturday morning before the rain
finally pushes completely out of the area.

We then have about a 24-hr break before the pattern repeats itself
once again. A surface front moves southward into the region on
Sunday...stalls...and meanders across the region through the
remainder of the forecast period. An upper low digs into the
longwave trough over southern California and puts us back into
southwest flow.

Temperatures for the most part will hold fairly steady with highs
in the 70s and lows in the 50s. Day-to-day variations will be
dependent upon cloud cover and rainfall.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1253 PM CDT Tue Apr 30 2019

Showers and thunderstorms beginning to initiate across the area.
Ceilings were MVFR to VFR outside of the convection and mainly
MVFR with occasional IFR in and near convection.

Conditions are not expected to improve much during the forecast
period as the surface front remains stalled across the region.
Winds should be on the increase later this afternoon into this
evening as the low level jet begins to increase across the area.
LLWS will also be possible this evening at all three terminals.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...Flash Flood Watch through Thursday morning for KSZ073-097-101.

&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Gaede
Hazardous weather outlook, Apr 30, 4:09 PM CDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
409 PM CDT Tue Apr 30 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
409 PM CDT Tue Apr 30 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated flooding risk.
  Significant lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Numerous showers and thunderstorms will continue to move
northeast into the outlook area late this afternoon into tonight.
Supercell thunderstorms are expected with tornadoes, large hail,
and damaging winds all possible.

The thunderstorms are then expected to develop into a squall line
this evening and push eastward across the area tonight. This will
include a threat for damaging winds to 70 mph and tornadoes.
Portions of the squall line which bow out towards the northeast
will have an enhanced tornado threat.

An elevated threat for flash flooding exists for today and
tonight as multiple rounds of heavy rainfall are expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The potential for severe thunderstorms and flooding will then
continue from Wednesday afternoon into Wednesday night. This
includes the potential for large hail, damaging winds, and
isolated tornadoes.

The risk for thunderstorms will then persist into Thursday and
Friday. The potential for severe storms and flooding is unclear
at this time. There are then limited chances for thunderstorms
early next week.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed later today or tonight over the
entire area.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Gaede

In the hours before

Local storm report, Apr 30, 3:47 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          STELLA                  36.76N 94.19W
04/30/2019                   NEWTON             MO   TRAINED SPOTTER

            STELL FD REPORTS CONE TORNADO ON GROUND WITH
            DEBRIS.

&&
Local storm report, Apr 30, 3:58 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TORNADO          1 E ROCKY COMFORT       36.74N 94.07W
04/30/2019                   MCDONALD           MO   EMERGENCY MNGR

&&
Local storm report, Apr 30, 4:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TORNADO          WHEATON                 36.76N 94.06W
04/30/2019                   BARRY              MO   FIRE DEPT/RESCUE

            TORNADO WITH DEBRIS REPORTED.

&&

SR
Special weather statement, Apr 30, 4:02 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
402 PM CDT TUE APR 30 2019

MOZ067-068-078-079-302145-
Cedar MO-Polk MO-Hickory MO-St. Clair MO-
402 PM CDT TUE APR 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...EASTERN CEDAR...
NORTHERN POLK AND SOUTHEASTERN ST. CLAIR COUNTIES UNTIL 445 PM CDT...

At 402 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stockton, moving northeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pomme de Terre Lake...            Pomme De Terre State Park...
Stockton State Park...            Stockton Lake...
Stockton...                       Pittsburg...
Humansville...                    Hermitage...
Weaubleau...                      Wheatland...
Preston...                        Cross Timbers...
Collins...                        Flemington...
Umber View Heights...             Gerster...
Bearcreek...                      Quincy...
Caplinger Mills...                Elkton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Missouri.

LAT...LON 3806 9317 3791 9317 3789 9319 3780 9319
      3758 9377 3772 9391 3807 9348
TIME...MOT...LOC 2102Z 241DEG 31KT 3772 9380

Hatch
Local storm report, Apr 30, 4:08 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
408 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FUNNEL CLOUD     5 NE PROTEM             36.57N 92.79W
04/30/2019                   TANEY              MO   FIRE DEPT/RESCUE

            SPOTTER REPORTS FUNNEL CLOUD. POSSIBLE
            DEBRIS IN THE AIR.

&&

DSA
Local storm report, Apr 30, 4:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TORNADO          THORNFIELD              36.71N 92.65W
04/30/2019                   OZARK              MO   FIRE DEPT/RESCUE

            REPORT OF A TORNADO.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:56 PM CDTRiver Flood WarningSGFVernon13 days
Apr 29, 8:56 PM CDTRiver Flood WarningSGFVernon6 days
Apr 29, 8:56 PM CDTRiver Flood WarningSGFBates, Vernon17 days
Apr 30, 10:15 AM CDTRiver Flood WarningSGFPulaski33 hr
Apr 30, 10:15 AM CDTRiver Flood WarningSGFPulaski66 hr
Apr 30, 10:15 AM CDTRiver Flood WarningSGFStone59 hr
Apr 30, 10:15 AM CDTRiver Flood WarningSGFLaclede65 hr
Apr 30, 10:15 AM CDTRiver Flood WarningSGFPhelps4 days
Apr 30, 1:22 PM CDTSevere Thunderstorm WarningSGFNewton53 min
Apr 30, 1:48 PM CDTAreal Flood AdvisorySGFBarton, Jasper, Vernon6 hr
Apr 30, 2:07 PM CDTFlash Flood WarningSGFBarton, Jasper, Vernon6 hr
Apr 30, 2:14 PM CDTTornado WarningSGFJasper, Newton46 min
Apr 30, 2:27 PM CDTSpecial Weather StatementSGFDent33 min
Apr 30, 2:41 PM CDTSevere Thunderstorm WarningSGFMcDonald64 min
Apr 30, 3:06 PM CDTTornado WarningSGFMcDonald, Newton39 min
Apr 30, 3:07 PM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence38 min
Apr 30, 3:25 PM CDTSevere Thunderstorm WarningSGFOzark, Taney50 min
Apr 30, 3:29 PM CDTTornado WarningSGFDade, Greene, Lawrence31 min
Apr 30, 3:42 PM CDTTornado WarningSGFOzark48 min
Apr 30, 3:43 PM CDTTornado WarningSGFTaney17 min
Apr 30, 3:45 PM CDTTornado WarningSGFBarry, McDonald, Newton45 min
Apr 30, 3:51 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski39 min
Apr 30, 3:57 PM CDTTornado WarningSGFOzark24 min
Apr 30, 4:02 PM CDTSpecial Weather StatementSGFCedar, Hickory43 min
Apr 30, 4:04 PM CDTSevere Thunderstorm WarningSGFJasper, Lawrence41 min
Apr 30, 4:04 PM CDTTornado WarningSGFBarry, Stone41 min
Apr 30, 4:24 PM CDTTornado WarningSGFBarry, Christian, Lawrence, Stone51 min
Apr 30, 4:25 PM CDTSevere Thunderstorm WarningSGFMaries, Miller, Phelps, Pulaski18 min
Apr 30, 4:33 PM CDTSevere Thunderstorm WarningSGFJasper, Newton42 min
Apr 30, 4:40 PM CDTTornado WarningSGFStone, Taney50 min
Apr 30, 4:53 PM CDTTornado WarningSGFMcDonald, Newton52 min
Apr 30, 5:02 PM CDTSpecial Weather StatementSGFMaries43 min
Apr 30, 5:14 PM CDTTornado WarningSGFBarry, Stone46 min
Apr 30, 5:30 PM CDTTornado WarningSGFNewton30 min
Apr 30, 5:31 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Taney44 min
Apr 30, 5:38 PM CDTFlash Flood WarningSGFJasper, Newton6 hr
Apr 30, 5:46 PM CDTTornado WarningSGFChristian, Douglas, Taney44 min
Apr 30, 6:14 PM CDTTornado WarningSGFTaney15 min
Apr 30, 6:16 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Newton29 min
Apr 30, 6:19 PM CDTTornado WarningSGFBarton14 min
Apr 30, 6:25 PM CDTTornado Warning Tornado observedSGFDouglas29 min
Apr 30, 6:26 PM CDTSevere Thunderstorm WarningSGFBarry49 min
Apr 30, 6:27 PM CDTTornado WarningSGFDouglas, Ozark, Taney48 min
Apr 30, 6:30 PM CDTTornado WarningSGFJasper, Lawrence, Newton20 min
Apr 30, 6:36 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, Lawrence, St. Clair and 1 more39 min
Apr 30, 6:43 PM CDTTornado WarningSGFBarry19 min
Apr 30, 6:56 PM CDTSevere Thunderstorm WarningSGFJasper, Lawrence, McDonald, Newton49 min
Apr 30, 6:56 PM CDTTornado WarningSGFDouglas49 min

Nearby

Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.